Thanks to all for your excellent advice. It seems clear that the meclizine taper is the way to go to get off of the transdermal scopolamine patch and I will attempt it. In this scenario, from what I've read, Zofran does not appear to be an essential part of the taper. I have also read elsewhere on the web (not only here) that lamictal together with magnesium sulfate is sometimes used to combat the withdrawal symptoms. I saw one person mentioned lamictal but rejected it as a possible solution.
Here is my question. Why does it not make sense to cut the patch as a tapering method? (For instance, let's say you remove an additional quarter of the disc every third day when switching out patches until on the final switch you are left with only a quarter of a patch to wear for the last three days). One person posted strong advice from a pharmacist NOT to do this, and a physician in this forum agreed. (Pardon me for being sceptical of the pharmacist, but I was told by another pharmacist in no uncertain terms that the withdrawal syndrome does not exist.) The reason given was that the medication would release faster if the patch were whittled down. As the patch appears to be uniformly impregnated with the scopolamine, why wouldn't the delivery time simply be SHORTER IN DURATION, rather than MORE RAPID? Can anyone answer that question for me to help me rule this approach out for good?
Thanks. And btw, in my case, I believe my attacks of vertigo (independent of the TDS patch) are actually vestibular migraines, as I have had them all my life, in addition to the more classic migraines, which I have also had since I was a small child.
Thanks again from one who will shortly be swearing off the scopolamine patch forever!
I have been on this patch for a month. Trying to get off it has been a nightmare. My drug store recommends covering a quarter of the patch for 3 days. Then cover half for 3 days, and so on till off completely.
I am a wreck worrying how this is going to work. Also has anyone tried Dramamine instead, since you can cut the pills in half.
Momma, the only way to go - regardless of what pharmacists and doctors might tell you - is the meclizine taper. When you take off your TDS patch for the last time, be prepared to be hit with heinous symptoms about 2-3 days later. You will feel dizzy and nauseated at the very least. Hole up, hang tight, DO THE MECLIZINE taper as described elsewhere in this forum, drink lots of fluids (gatorade worked for me), sleep a lot if you can (the meclizine should make you drowsy) and in three days you will be over the worst, feel quite functional and swear off the patch forever.
LMK if that works. It did for me and I tried and failed to get off the patch for months before that. Never cut the patch, and covering doesn't make sense either. The meclizine taper is the way to go.
I'm sorry you're suffering and I understand why you are a wreck. I didn't think anything would work for me either. But it did!
Does anyone know if Bonnine is the same as MeclIzine. My husband bought 25 mg Bonnine, he asked the drugest for Meclizine and that is what he gave him. I am going on 22 hours off the patch and don't know when I should take it.
Also I kept the patch on for 5 days before I took it off. I am praying that might have weaned me off a little before going off completely.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.